IDEAS home Printed from https://ideas.repec.org/a/eee/ecolet/v115y2012i3p516-518.html
   My bibliography  Save this article

A multivariate discrete choice method based on inequality restrictions

Author

Listed:
  • Ahn, Dae-Yong

Abstract

This study applies an estimator based on inequality restrictions to multivariate discrete choice models and identifies the conditions under which the inequality estimator performs well in small samples and for complex problems.

Suggested Citation

  • Ahn, Dae-Yong, 2012. "A multivariate discrete choice method based on inequality restrictions," Economics Letters, Elsevier, vol. 115(3), pages 516-518.
  • Handle: RePEc:eee:ecolet:v:115:y:2012:i:3:p:516-518
    DOI: 10.1016/j.econlet.2011.12.075
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165176511005982
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Goffe, William L. & Ferrier, Gary D. & Rogers, John, 1994. "Global optimization of statistical functions with simulated annealing," Journal of Econometrics, Elsevier, vol. 60(1-2), pages 65-99.
    2. Horowitz, Joel L, 1992. "A Smoothed Maximum Score Estimator for the Binary Response Model," Econometrica, Econometric Society, vol. 60(3), pages 505-531, May.
    3. repec:hrv:faseco:34708519 is not listed on IDEAS
    4. A. Pakes, 2010. "Alternative Models for Moment Inequalities," Econometrica, Econometric Society, vol. 78(6), pages 1783-1822, November.
    5. McFadden, Daniel, 1989. "A Method of Simulated Moments for Estimation of Discrete Response Models without Numerical Integration," Econometrica, Econometric Society, vol. 57(5), pages 995-1026, September.
    6. Puneet Manchanda & Asim Ansari & Sunil Gupta, 1999. "The “Shopping Basket”: A Model for Multicategory Purchase Incidence Decisions," Marketing Science, INFORMS, vol. 18(2), pages 95-114.
    7. Igal Hendel, 1999. "Estimating Multiple-Discrete Choice Models: An Application to Computerization Returns," Review of Economic Studies, Oxford University Press, vol. 66(2), pages 423-446.
    8. Manski, Charles F., 1975. "Maximum score estimation of the stochastic utility model of choice," Journal of Econometrics, Elsevier, vol. 3(3), pages 205-228, August.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Multiple discrete choices; Inequality restrictions; Maximum score estimation;

    JEL classification:

    • C35 - Mathematical and Quantitative Methods - - Multiple or Simultaneous Equation Models; Multiple Variables - - - Discrete Regression and Qualitative Choice Models; Discrete Regressors; Proportions

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:115:y:2012:i:3:p:516-518. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/ecolet .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.